MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS-70MM; GAUGE,DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS-70MM; GAUGE,DEPTH
Model Number SD319.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, the tip of the depth gauge was missing.The issue was discovered during an inspection by the sterile processing staff.There was no procedure and patient involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot.Part number: sd319.002.Lot number: 9944464.Part manufacture date: 03/22/2016.Manufacturing location: brandywine.Part expiration date: n/a.Nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of depth gauge for 2.0mm and 2.4mm screws-70mm was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: investigation summary background: it was reported on an unknown date, the tip of the depth gauge was missing.The issue was discovered during an inspection by the sterile processing staff.There was no procedure and patient involvement.This complaint involves one (1) device.Investigation flow: visual/damage.Visual inspection: the depth gauge for 2.0mm and 2.4mm screws-70mm (p/n sd319.002 lot 9944464) was received with the needle component completely broken off.The broken off needle component was not returned and is missing.No other issues were identified with the returned components of the device.Device failure/defect identified? yes: the device failures/defects of broken and missing needle was identified during the investigation and is related to the reported complaint condition.Dimensional inspection: dimensional inspection of the needle component could not be conducted as it is missing.Document/specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.2.0/2.4 depth gauge 70mm sd319.002 rev c to d during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the depth gauge for 2.0mm and 2.4mm screws-70mm (p/n sd319.002 lot 9944464) as the needle component was completely broken off.The broken off needle component was not returned and is missing.While no definitive root cause could be determined, it is possible that the needle broke off due to unintended forces/rough handling, and the broken off needle was misplaced.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS-70MM
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8830470
Report Number2939274-2019-59397
Device Sequence Number19586153
Product Code HTJ
UDI-Device Identifier10886982004925
UDI-Public(01)10886982004925
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD319.002
Device Catalogue NumberSD319.002
Device Lot Number9944464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1